Alert archive / Utah / Red Flag Warnings in 2006
Red Flag Warning 7, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Jun 8, 2006, 2:40 PM MDT. It took effect at Jun 9, 2006, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2006, 2:40 PM MDT (20:40 UTC)
- In effect from
- Jun 9, 2006, 12:00 PM MDT
- Expired
- Jun 9, 2006, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KSLC 082040 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 240 PM MDT THU JUN 8 2006 UTZ434-435-437-439>441-091200- /O.NEW.KSLC.FW.W.0007.060609T1800Z-060610T0300Z/ WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- 240 PM MDT THU JUN 8 2006 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM MDT FRIDAY FOR SOUTHWEST AND WEST CENTRAL UTAH BELOW 7500 FEET FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY. THIS WARNING INCLUDES FIRE WEATHER ZONES 434-435 AND 437 AND 439-441... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 9 PM MDT FRIDAY FOR SOUTHWEST AND WEST CENTRAL UTAH BELOW 7500 FEET. SOUTH WINDS 15-25 MPH WITH GUSTS OF 30-35 MPH WILL DEVELOP FRIDAY OVER SOUTHERN AND WEST CENTRAL UTAH. THESE WINDS WILL COMBINE WITH RELATIVE HUMIDITIES DROPPING BELOW 15 PERCENT DURING THE AFTERNOON AND EARLY EVENING HOURS TO CREATE SEVERE FIRE WEATHER CONDITIONS. IN ADDITION...WITH NUMEROUS LIGHTNING STRIKES OVER THE PAST COUPLE OF DAYS IN THE AREA MAY RESULT IN HOLDOVERS AS THE HUMIDITY DROPS. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$
3 follow-up statements
000 WWUS85 KSLC 090834 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 234 AM MDT FRI JUN 9 2006 UTZ434-435-437-439>441-091800- /O.CON.KSLC.FW.W.0007.060609T1800Z-060610T0300Z/ WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- 234 AM MDT FRI JUN 9 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. SOUTH WINDS 15-25 MPH WITH GUSTS OF 30-35 MPH WILL DEVELOP TODAY OVER SOUTHERN AND WEST CENTRAL UTAH. THESE WINDS WILL COMBINE WITH RELATIVE HUMIDITIES LOWERING TO BELOW 15 PERCENT DURING THE AFTERNOON AND EARLY EVENING HOURS TO CREATE SEVERE FIRE WEATHER CONDITIONS. IN ADDITION...WITH THE NUMEROUS LIGHTNING STRIKES WHICH HAVE OCCURRED OVER THE PAST COUPLE OF DAYS...HOLDOVER FIRES MAY EMERGE AS THE HUMIDITY DROPS. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$
000 WWUS85 KSLC 091757 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1157 AM MDT FRI JUN 9 2006 UTZ434-435-437-439>441-100300- /O.CON.KSLC.FW.W.0007.060609T1800Z-060610T0300Z/ WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- 1157 AM MDT FRI JUN 9 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SOUTH WINDS 15-25 MPH WITH GUSTS OF 30-35 MPH WILL DEVELOP TODAY OVER SOUTHERN AND WEST CENTRAL UTAH. THESE WINDS WILL COMBINE WITH RELATIVE HUMIDITIES LOWERING TO BELOW 15 PERCENT DURING THE AFTERNOON AND EARLY EVENING HOURS TO CREATE SEVERE FIRE WEATHER CONDITIONS. IN ADDITION...WITH THE NUMEROUS LIGHTNING STRIKES WHICH HAVE OCCURRED OVER THE PAST COUPLE OF DAYS...HOLDOVER FIRES MAY EMERGE AS THE HUMIDITY DROPS. ISOLATED THUNDERSTORMS ARE POSSIBLE IN PARTS OF THE RED FLAG WARNING THIS AFTERNOON. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ TARDY
000 WWUS85 KSLC 092120 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 320 PM MDT FRI JUN 9 2006 UTZ435-437-439>441-100300- /O.NEW.KSLC.FW.W.0008.060610T1800Z-060611T0300Z/ /O.CON.KSLC.FW.W.0007.000000T0000Z-060610T0300Z/ SOUTHWEST DESERTS AND MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- 320 PM MDT FRI JUN 9 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 9 PM MDT SATURDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THIS WARNING IS FOR THE SOUTHWEST DESERTS AND MOUNTAINS... SOUTHWEST AND SOUTH CENTRAL MOUNTAINS...UTAHS DIXIE AND ZION CANYON...SOUTH CENTRAL UTAH...AND GLEN CANYON RECREATION AREA BELOW 7500 FEET. SOUTHWEST WINDS 15-25 MPH WITH GUSTS OF 30-35 MPH WILL CONTINUE INTO THIS EVENING OVER SOUTHERN UTAH. THESE WINDS WILL COMBINE WITH RELATIVE HUMIDITIES LOWERING TO BELOW 15 PERCENT THROUGH THE EARLY EVENING HOURS TO CREATE SEVERE FIRE WEATHER CONDITIONS. IN ADDITION...WITH THE NUMEROUS LIGHTNING STRIKES WHICH HAVE OCCURRED OVER THE PAST COUPLE OF DAYS...HOLDOVER IRES MAY EMERGE AS THE HUMIDITY DROPS. LOWER HUMIDITY IS EXPECTED IN THE WARNING AREA ON SATURDAY WITH CONTINUED SOUTHWEST WIND GUSTS TO 30 MPH CREATING SEVERE FIRE WEATHER CONDITIONS THROUGH SATURDAY EVENING. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ UTZ434-100300- /O.CON.KSLC.FW.W.0007.000000T0000Z-060610T0300Z/ WEST CENTRAL DESERTS AND MOUNTAINS- 320 PM MDT FRI JUN 9 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THIS WARNING IS FOR THE WEST CENTRAL DESERTS BELOW 7500 FEET. SOUTHWEST WINDS 15-25 MPH WITH GUSTS OF 30-35 MPH WILL CONTINUE INTO THIS EVENING OVER SOUTHERN AND WEST CENTRAL UTAH. THESE WINDS WILL COMBINE WITH RELATIVE HUMIDITIES LOWERING TO BELOW 15 PERCENT THROUGH THE EARLY EVENING HOURS TO CREATE SEVERE FIRE WEATHER CONDITIONS. IN ADDITION...WITH THE NUMEROUS LIGHTNING STRIKES WHICH HAVE OCCURRED OVER THE PAST COUPLE OF DAYS...HOLDOVER IRES MAY EMERGE AS THE HUMIDITY DROPS. ISOLATED THUNDERSTORMS ARE POSSIBLE IN PARTS OF THE RED FLAG WARNING THIS AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ TARDY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jun 8, 12:30 PM MDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 8, 12:30 PM MDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION SECTION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1230 PM MDT THU JUN 8 2006 .SYNOPSIS...A MOIST SOUTHERLY FLOW WILL BE OVER THE AREA THROUGH FRIDAY. A WEAKENING COLD FRONT WILL APPROACH THE AREA FROM THE NORTHWEST THIS AFTERNOON AND THEN SWEEP THROUGH FRIDAY NIGHT. && .DISCUSSION...LEADING EDGE OF THE PACIFIC TROUGH IS PUSHING INTO CENTRAL NEVADA. THIS IS THE BEGINNING OF SIGNIFICANT DRYING ALOFT FROM THE WEST. NOCTURNAL ELEVATED CONVECTION WAS ACTIVE OVERNIGHT IN SOUTHWEST UTAH WHERE 2 WELL DEFINED VORT MAXES LIFTING UP FROM THE SOUTH. SOME ACTIVITY CONTINUES AND IS MOVING OVER THE WESTERN DESERTS AND SOUTHWEST UTAH THOUGH CIRCULATIONS ARE BEING SHEARED APART AND WEAKENING WITH A SPEED MAX ALOFT MOVING THROUGH UTAH THIS MORNING. HOWEVER WATER VAPOR LOOPS SUPPORT THIS CONVECTION CONTINUING THIS MORING AS IT LIFTS NORTH. MEAN FLOW ALOFT IS VEERING FROM THE SOUTH AND WILL CONTINUE TO TURN SOUTHWEST TODAY. WITH MOISTURE AND INSTABILITY IN PLACE DESPITE SIGNIFICANT LOW LEVEL COOLING OVERNIGHT (10C DOWN FROM 17C AT 700MB)...THERE SHOULD BE ACTIVE AREAS OF THUNDERSTORMS TODAY IN THE SOUTH WHERE DISTURBANCES WILL AID THE TERRAIN DESTABILIZATION AND IN THE NORTHWEST REGION WITH THE APPROACHING SHORT WAVE TROUGH AND WEAK SHALLOW LOW LEVEL BOUNDARY THIS AFTERNOON. DRY MICROBURSTS THREAT REMAINS TODAY. BEST DEEP SHEAR OCCURS THIS MORNING WITH THE 200MB JET SHIFTING EAST. BEST 850 TO 500 MB SHEAR WILL BE IN THE NORTHWEST PART OF THE STATE THIS AFTERNOON AHEAD OF THE SHORT WAVE TROUGH THAT PUSHES THE WEAK LOW LEVEL FRONT OR OUTFLOW BOUNDARY INTO THE NORTHWEST PART OF UTAH. THIS COINCIDES WITH THE LARGEST SURFACE BASED OR MEAN LAYER CAPE VALUES IN NORTHWEST UTAH...THUS CONVECTION SHOULD BE ORGANIZED WITH TIME. ISOLATED STRONG CELLS ALSO POSSIBLE IN PARTS OF SOUTHERN AND EASTERN UTAH TODAY AS THEY GET SUPPORT FROM THE UPPER TROUGH APPROACHING. MAIN PACIFIC TROUGH IS SPINNING OVER THE PACIFIC NORTHWEST AND MOVING SLOWLY EAST. THIS WILL EJECT ANOTHER WAVE ACROSS NORTHERN NEVADA AND INTO NORTHWEST UTAH LATE NIGHT. THUS EXPECT SIGNIFICANT NOCTURNAL THUNDERSTORMS CONTINUE OVERNIGHT AND INTO FRIDAY MORNING OVER THE NORTHWEST...AND AFFECTING THE WASATCH FRONT. SOME DRYING WORKS INTO SOUTHERN UTAH ON FRIDAY BUT NOT ENOUGH TO END WIDELY SCATTERED THUNDERSTORMS. WARMING IS FORECAST OVER UTAH ON FRIDAY AS WELL AS THE MAIN PACIFIC TROUGH BOOSTS 700 MB TEMPS BACK TO 12-14C OVER THE REGION. ORGANIZED CONVECTION WILL AGAIN MOVE ACROSS NORTHERN AREAS FRIDAY AFTERNOON AND FRIDAY EVENING ASSOCIATED WITH THE UPPER TROUGH AND LOW LEVEL BOUNDARY INTERACTING WITH THE MOISTURE AND INSTABILITY IN PLACE. LOCALLY HEAVY RAIN AND STRONG CELLS WITH THIS COMPLEX. SIGNIFICANT DRYING OCCURS ON SATURDAY WITH THE TROUGH SHIFTING TO THE NORTHEAST. LOW TO MID LEVEL BOUNDARY GETS LEFT OVER CENTRAL UTAH WHICH MAY ALLOW ISOLATED CONVECTION TO REDEVELOP IN THE AFTERNOON OTHERWISE A DRY DAY WITH NEAR 8C 700 MB TEMPS IN THE NORTH TO 14C IN THE SOUTH. UPPER RIDGE BUILDS BACK OVER UTAH ON SUNDAY WITH SOUTHERLY FLOW AND WARMING. && .AVIATION...REMAINING OUTFLOW BOUNDARY HAS MOVED OVER KSLC WITHIN THE LAST HOUR AND HAS KICKED UP WINDS A LITTLE STRONGER THAN PREVIOUSLY EXPECTED. WINDS WILL REMAIN 15 TO 25 MPH WITH GUSTS TO 30 TO 35 MPH THROUGH 2000Z...AND THEN ARE EXPECTED TO DECREASE AS CLOUDINESS INCREASES. THUNDERSTORMS ARE BEGINNING TO FIRE ALONG THE OUTFLOW BOUNDARY TO THE NORTH OF KSLC AND HAVE 10% CHANCE OF SHIFTING WINDS TO THE NORTH THROUGH 1930Z. BEST CHANCE FOR THUNDERSTORMS AT KSLC APPEARS TO BE BETWEEN 23Z AND 02Z LATE THIS AFTERNOON AND EARLY THIS EVENING. IN GENERAL...OUTFLOW WINDS FROM THUNDERSTORMS SHOULD REMAIN FROM THE SOUTHWEST. && .FIRE WEATHER...RELATIVE HUMIDITY HAS INCREASED GREATLY IN THE LAST 24 HOURS. RH IN THE DESERT AREAS IF SOUTHERN UTAH IS THE HIGHEST IT HAS BEEN IN WEEKS. WET THUNDERSTORMS WILL TRACK FROM SOUTH TO NORTH ACROSS THE ENTIRE AREA TODAY. BREEZY AND DRIER CONDITIONS RETURN BEGINNING FRIDAY AFTERNOON. && .HYDROLOGY...FIRST SOUTHERN UTAH FLASH FLOOD POTENTIAL PRODUCT FOR 2006 HAS BEEN ISSUED WITH A MODERATE POTENTIAL TODAY FOR SOUTHWEST UTAH. && NOTE: KMTX DOWN THIS MORNING FOR ORDA UPGRADES. .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...TARDY AVIATION...HALL FIRE WEATHER...BRENCHLEY
Hazardous weather outlook, Jun 8, 7:40 AM MDT, 7 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 740 AM MDT THU JUN 8 2006 UTZ001>021-WYZ021-091300- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 740 AM MDT THU JUN 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY A MOIST AIRMASS OVER THE OUTLOOK AREA WILL LEAD TO WIDESPREAD SHOWERS AND THUNDERSTORMS TODAY. LOCAL HEAVY RAIN AND SMALL HAIL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG THUNDERSTORMS ARE POSSIBLE OVER NORTHERN UTAH FRIDAY AFTERNOON AND FRIDAY NIGHT. THE AIRMASS WILL THEN DRY WITH WARMING TEMPERATURES OVER THE WEEKEND AND EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE. GIBSON
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 2:20 PM MDT | Severe Thunderstorm Warning | SLC | Kane | 25 min |
Nearby
Red Flag Warnings in Utah, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.